Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 187, NWS Austin/San Antonio, TX

May 31, 2007Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 31, 2007, 7:25 AM CDT for Llano County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2007, 7:25 AM CDT (12:25 UTC)
Expired
May 31, 2007, 10:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2760 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 311226
FFWEWX
TXC299-311515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
725 AM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LLANO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM...

* UNTIL 1015 AM CDT

* AT 720 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING      
  FROM A CLUSTER OF THUNDERSTORMS OVER EASTERN LLANO COUNTY BETWEEN
  TOW AND KINGSLAND. MOVEMENT WAS SOUTH AT 10 MPH. HOURLY RAIN 
  AMOUNT ESTIMATES ARE NEAR 2 INCHES AN HOUR IN THE HEAVIEST STORMS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOW

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3090 9841 3090 9872 3051 9873 3051 9842

$$
2 follow-up statements
000 
WGUS74 KEWX 311255
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT THU MAY 31 2007

TXC299-311515-
LLANO TX-
755 AM CDT THU MAY 31 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
LLANO COUNTY...

AT 750 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY 
RAINFALL. HOURLY RAINFALL RATES HAVE DROPPED TO NEAR AN INCH TO
AN INCH AND A HALF IN THE HEAVIEST STORMS BETWEEN BLUFFTON AND 
KINGSLAND.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOW...LLANO
AND BUCHANAN DAM

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3090 9842 3090 9872 3051 9873 3051 9842

$$
000 
WGUS74 KEWX 311354
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 AM CDT THU MAY 31 2007

TXC299-311402-
LLANO TX-
852 AM CDT THU MAY 31 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LLANO COUNTY...

THE SHOWERS AND THUNDERSTORMS HAVE DIMINISHED OVER EASTERN LLANO 
COUNTY AND THE LLANO COUNTY SHERIFFS DEPARTMENT REPORTS THAT ALL LOW 
WATER CROSSINGS ARE AGAIN PASSABLE.

LAT...LON 3090 9842 3090 9872 3051 9873 3051 9842

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:49 AM CDT, 36 minutes earlier.

Area forecast discussion, May 31, 6:49 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 AM CDT THU MAY 31 2007

.AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH SCATTERED
SHOWERS AND THUNDERSTORMS LOCALLY LOWERING VSBYS AOB 3 MILES KAUS
AND KHYI TERMINALS TIL 17Z. AFTER 17Z BCMG VFR. MVFR CIGS
RETURNING AFT 09Z. KDRT TERMINAL MVFR CIGS BECOMING AFTER 17Z VFR.
WINDS SOUTHEAST 10 TO 15 KTS EXCEPT VARIABLE IN AND NEAR
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 628 AM CDT THU MAY 31 2007/

UPDATE...
MCS HAS CROSSED INTO OUR CWA AND IS MOVING SOUTHWARD THROUGH
BURNET AND WILLIAMSON COUNTIES. DOING AN UPDATE TO GRIDS AND ZONES
TO INCREASE POPS...QPF...AND SKY COVER THIS MORNING OVER THE
NORTHEASTERN COUNTIES.

PREV DISCUSSION... /ISSUED 358 AM CDT THU MAY 31 2007/

DISCUSSION...
BEEN WATCHING MCS ON THE NORTHERN BORDER OF OUR CWA. ITS BEEN
THREATENING TO MOVE SOUTHWARD...BUT IS HAVING A VERY DIFFICULT
TIME OF IT. ITS BEEN PRODUCING HEAVY RAIN AND SOME SEVERE
WEATHER. 08Z LAPS ANALYSIS SHOWS AROUND 2500 J/KG OF CAPE...BUT
ALSO 65 J/KG OF CIN IN LLANO AND BURNET COUNTIES. IF STORMS MAKE
IT HERE THEY WILL BE QUITE STRONG. HAVE INCLUDED A SLIGHT CHANCE FOR
SEVERE THUNDERSTORMS AND HEAVY RAIN IN PRE-FIRST PERIOD.

ONCE WE DISPOSE OF THE MCS UPPER LEVEL RIDGING WILL CONTROL THE
WEATHER FOR THE SHORT TERM. SOUTH TO SOUTHEASTERLY FLOW IN THE
BOUNDARY LAYER WILL MEAN HOT AND HUMID DAYS AND WARM OVERNIGHT
LOW TEMPS. THESE CONDITIONS WILL PERSIST THROUGH SATURDAY. POPS
INCREASE STARTING SUNDAY EVENING WITH THE APPROACH OF A FRONTAL
SYSTEM. THE FRONT LOOKS LIKE IT WILL ONLY DROP AS FAR SOUTH AS
CENTRAL TEXAS...BUT WILL BE CLOSE ENOUGH TO CAUSE LOW END CHANCE
POPS IN OUR NORTHERN COUNTIES. THE FRONT WILL STALL OVER CENTRAL
TEXAS KEEPING POPS SLIGHT/CHANCE THROUGH TUESDAY. DONT EXPECT ANY
BIG CHANGES IN TEMPS DURING THIS PERIOD AS ANY COLD AIR WILL STAY NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  71  89  71  89 /  50  -   -   10  -
AUSTIN BERGSTROM INTL AIRPORT  91  70  90  69  90 /  30  -   -   10  -
DEL RIO INTL AIRPORT           93  73  94  73  93 /  10  -   -   10  -
SAN ANTONIO INTL AIRPORT       90  70  89  71  89 /  10  -   -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/02
Hazardous weather outlook, May 31, 6:34 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 AM CDT THU MAY 31 2007

TXZ171>173-183>194-202>209-217>225-228-011145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
634 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED HEAVY THUNDERSTORMS MAY OCCUR EARLY THIS MORNING ACROSS
WILLIAMSON..NORTHERN TRAVIS..BURNET AND LLANO COUNTIES.
LOCALIZED FLOODING MAY OCCUR PARTICULARLY IN LOW LYING OR FLOOD
PRONE AREAS. OTHERWISE..NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:41 AM CDTFlash Flood WarningEWXBurnet, Williamson3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.